Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 136, NWS St. Louis, MO

May 26, 2020Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at May 26, 2020, 10:04 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 27, 2020, 1:51 PM CDT. It was in force for 17 days.

The area

The counties it named.

The facts

Issued
May 26, 2020, 10:04 AM CDT (15:04 UTC)
In effect from
May 27, 2020, 1:51 PM CDT
Expired
Jun 13, 2020, 9:20 AM CDT
In force
17 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:03 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 26, 6:03 AM CDT, 4 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
603 AM CDT Tue May 26 2020

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 416 AM CDT Tue May 26 2020

A large area of showers and embedded storms was moving northward
through western MO early this morning.  The activity was ahead of a
northward moving shortwave over northwestern AR, and also associated
with a southerly low level jet just ahead of an 850 mb low over
northeast OK. Most of this precipitation should remain west of our
forecast area, although there will likely be a few showers moving
through central MO, near or just west of COU and JEF early this
morning. At least scattered convection will develop again this
afternoon and continue into the evening as the atmosphere becomes
unstable due to daytime heating. A weak warm front will move
north-northeastward through our area, east of a surface low
currently over northeast OK which will move northward through
eastern KS and northwestern MO today and into southwestern IA be
early evening. Could not rule out a few strong storms this
afternoon and early this evening with small hail and strong gusty
winds. There may also be locally heavy rainfall which could lead
to isolated areas of minor flooding, especially in poor drainage
areas. High temperatures will not be quite as warm across central
and eastern MO, west of the Mississippi River where there will be
more cloud cover and a greater coverage of showers/storms is
likely. An upper level cut-off low will develop later today in
northern TX in the base of the upper level trough over the Plains.
The deterministic and ensemble model guidance are fairly
consistent that this upper low will move slowly east-northeastward
into eastern OK on Wednesday. More convection is expected on
Wednesday as low level moisture continues to advect northward into
our area ahead of the low with the highest QPF likely across
southeast MO and southwest IL. High temperatures will be slightly
cooler on Wednesday due to slightly lower upper level heights,
and with low level cloud cover inhibiting diurnal solar
insolation.

GKS

.LONG TERM...  (Wednesday Night through Monday)
Issued at 416 AM CDT Tue May 26 2020

The active wet pattern will continue through Friday as the latest
models have trended a little more northward with the track of the
cut-off southern stream upper level low.  It appears that it will
move east-northeastward through AR and possibly into southeast MO
or at least near the MO bootheel by Thursday night as it weakens
and opens up. At the same time a northern stream upper level
trough will deepen as it moves eastward into the Great Lakes
region and sends a cold front southeastward through our forecast
area Thursday afternoon and night. By Friday most of the
convection will be confined to southeast MO and southwest IL,
just behind the cold front. A drier and cooler weather pattern can
be expected from Friday night into the weekend as the upper level
flow becomes northwesterly, and as a surface ridge builds into
our area from the northern Plains behind the cold front.
Temperatures by Friday night and Saturday will be at least
slightly below normal for the end of May. A warming trend should
begin by Monday afternoon as an upper level ridge shifts into our
area, and as southerly surface winds return as the surface ridge
shifts east of the region.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 553 AM CDT Tue May 26 2020

Just mid-high level clouds early this morning with light showers
possible in COU. Scattered to broken cumulus clouds will develop
late this morning and this afternoon with scattered showers and
thunderstorms developing this afternoon into the evening which may
impact the taf sites. MVFR cloud ceilings will move into the taf
sites late tonight. Southeast surface winds will continue through
the period.

SPECIFICS FOR KSTL: Just mid-high level clouds early this morning.
Scattered to broken cumulus clouds will develop late this morning
and this afternoon with scattered showers and thunderstorms
developing this afternoon into the evening which may impact STL.
MVFR cloud ceilings will move into STL late tonight. Southeast
surface winds will continue through the period.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 26, 4:44 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
444 AM CDT Tue May 26 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
444 AM CDT Tue May 26 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms today and tonight, especially in
the afternoon and evening. Storms will be capable of cloud to ground
lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of thunderstorms Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:53 PM CDTRiver Flood WarningLSXMarion12 hr
May 26, 10:04 AM CDTRiver Flood WarningLSXCallaway, Osage21 days
May 26, 10:12 AM CDTRiver Flood WarningLSXJefferson, Saint Louis20 days
May 26, 10:36 AM CDTRiver Flood WarningLSXSaint Charles20 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.